Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 8, 2006, 3:51 PM CST for 39 counties in Alabama. It took effect at Mar 9, 2006, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 3:51 PM CST (21:51 UTC)
- In effect from
- Mar 9, 2006, 6:00 AM CST
- Expired
- Mar 10, 2006, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 082151 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CST WED MAR 8 2006 ...WINDY CONDITIONS WILL CONTINUE THROUGH EARLY FRIDAY MORNING... .THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL ALABAMA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 4 PM AND 10 PM ON THURSDAY. ADDITIONALLY...A FRONTAL BOUNDARY AND ASSOCIATED SQUALL LINE MAY ENHANCE WINDS AS IT MOVES RAPIDLY ACROSS THE STATE. ALZ017-024-025-033>035-040>042-090600- /O.NEW.KBMX.WI.Y.0003.060309T1200Z-060310T0900Z/ /O.EXB.KBMX.LW.Y.0011.060308T2151Z-060309T1200Z/ BLOUNT-JEFFERSON-SHELBY-PERRY-BIBB-CHILTON-DALLAS-AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...ONEONTA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...MARION...CENTREVILLE... CLANTON...SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE 351 PM CST WED MAR 8 2006 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THIS ADVISORY WILL BE UPGRADED TO A WIND ADVISORY AT 6 AM THURSDAY AND WILL REMAIN IN EFFECT THROUGH 3 AM CST FRIDAY. GUSTY WINDS ARE EXPECTED THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF CENTRAL ALABAMA....INCREASING ON THURSDAY. THESE WIND GUSTS WILL BE BETWEEN 25 TO 30 MILE AN HOUR OVERNIGHT...AND MAY EXCEED 40 MPH ON THURSDAY INTO THURSDAY NIGHT. SUSTAINED WINDS ARE EXPECTED TO BE BETWEEN 15 TO 20 MILES PER HOUR TONIGHT...INCREASING TO BETWEEN 20 AND 30 MPH THURSDAY AFTERNOON INTO THURSDAY NIGHT. A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS REACH THE 17 TO 23 MPH RANGE...OR WIND GUSTS RANGE FROM 25 TO 31 MPH. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS TO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$ ALZ011>015-022-023-030>032-039-090600- /O.NEW.KBMX.WI.Y.0003.060309T1200Z-060310T0900Z/ /O.EXT.KBMX.LW.Y.0011.000000T0000Z-060309T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER- GREENE-HALE-MARENGO- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...DEMOPOLIS...LINDEN 351 PM CST WED MAR 8 2006 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...IN EFFECT THROUGH 6 AM CST THURSDAY. THIS ADVISORY WILL BE UPGRADED TO A WIND ADVISORY AT 6 AM THURSDAY AND WILL REMAIN IN EFFECT THROUGH 3 AM CST FRIDAY. GUSTY WINDS ARE EXPECTED THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF WESTERN ALABAMA. THESE WIND GUSTS WILL BE BETWEEN 25 TO 30 MILE AN HOUR OVERNIGHT...AND MAY EXCEED 40 MPH ON THURSDAY INTO THURSDAY NIGHT. SUSTAINED WINDS ARE EXPECTED TO BE BETWEEN 15 TO 20 MILES PER HOUR TONIGHT...INCREASING TO BETWEEN 20 AND 30 MPH THURSDAY INTO THURSDAY NIGHT. A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS REACH THE 17 TO 23 MPH RANGE...OR WIND GUSTS RANGE FROM 25 TO 31 MPH. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS TO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$ ALZ018>021-026>029-036>038-043>050-090600- /O.NEW.KBMX.WI.Y.0003.060309T1200Z-060310T0900Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 351 PM CST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST FRIDAY. GUSTY WINDS ARE EXPECTED THURSDAY...CONTINUING THROUGH THE EARLY MORNING HOURS ON FRIDAY ACROSS ALL OF CENTRAL ALABAMA. GUSTS ARE EXPECTED TO RANGE BETWEEN 30 AND 40 MPH...STRONGEST BETWEEN 4 PM AND 10 PM. SUSTAINED WIND SPEEDS SHOULD BE BETWEEN 20 AND 30 MPH AREA WIDE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS TO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$ 12/SIRMON
4 follow-up statements
000 WWUS74 KBMX 090948 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 AM CST THU MAR 9 2006 ...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT... .THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL ALABAMA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 2 PM THIS AFTERNOON AND 10 PM TONIGHT. ADDITIONALLY...A FRONTAL BOUNDARY AND ASSOCIATED SQUALL LINE MAY ENHANCE WINDS AS IT MOVES RAPIDLY ACROSS THE STATE. ALZ011>015-017-022>025-030>035-039>042-091800- /O.CAN.KBMX.LW.Y.0011.000000T0000Z-060309T1200Z/ /O.EXT.KBMX.WI.Y.0003.060309T1200Z-060310T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO- DALLAS-AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE... MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE 348 AM CST THU MAR 9 2006 ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED ACROSS THE AREA...ESPECIALLY FROM 2 PM THIS AFTERNOON UNTIL 10 PM TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$ ALZ018>021-026>029-036>038-043>050-091800- /O.EXT.KBMX.WI.Y.0003.060309T1200Z-060310T0600Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 348 AM CST THU MAR 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED ACROSS THE AREA...ESPECIALLY FROM 2 PM THIS AFTERNOON UNIT 10 PM TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$
000 WWUS74 KBMX 091753 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1153 AM CST THU MAR 9 2006 ...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT... .THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL ALABAMA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH 10 PM TONIGHT. ADDITIONALLY...A FRONTAL BOUNDARY AND ASSOCIATED SQUALL LINE WILL ENHANCE WINDS AS IT MOVES RAPIDLY ACROSS THE STATE STARTING THIS AFTERNOON AND LASTING THROUGH MIDNIGHT. ALZ011>015-017>050-100300- /O.CON.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1153 AM CST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$
000 WWUS74 KBMX 100141 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 741 PM CST THU MAR 9 2006 ...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT... .THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST ALABAMA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH MIDNIGHT TONIGHT. ADDITIONALLY...A LINE OF THUNDERSTORMS WILL ENHANCE WINDS AHEAD OF THE LINE AS IT MOVES RAPIDLY ACROSS THE EASTERN PORTIONS OF THE STATE. ALZ011>015-022-023-030>032-039-100245- /O.CAN.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER- GREENE-HALE-MARENGO- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...DEMOPOLIS...LINDEN 741 PM CST THU MAR 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$ ALZ017>021-024>029-033>038-040>050-100600- /O.CON.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... MARION...CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 741 PM CST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$
000 WWUS74 KBMX 100321 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 921 PM CST THU MAR 9 2006 ...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT... .THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST ALABAMA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH MIDNIGHT TONIGHT. ADDITIONALLY...A LINE OF THUNDERSTORMS WILL ENHANCE WINDS AHEAD OF THE LINE AS IT MOVES RAPIDLY ACROSS THE EASTERN PORTIONS OF THE STATE. ALZ017-018-024>026-033>035-100430- /O.CAN.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/ BLOUNT-ETOWAH-JEFFERSON-SHELBY-ST. CLAIR-PERRY-BIBB-CHILTON- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY... MARION...CENTREVILLE...CLANTON 921 PM CST THU MAR 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$ ALZ019>021-027>029-036>038-040>050-100600- /O.CON.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/ CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA- TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ANNISTON...CENTRE...HEFLIN... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA... TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN... OPELIKA...PHENIX CITY...TROY...EUFAULA 921 PM CST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME DANGEROUS PROJECTILES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:15 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 8, 3:15 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CST WED MAR 8 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY) BUSY DAY AROUND HERE IN PREPARATION OF THE UPCOMING SYSTEM TOMORROW AFTERNOON AND TOMORROW NIGHT. LITTLE HAS CHANGED IN THE OVERALL THINKING. OUR MAIN CONCERN REMAINS STRAIGHT LINE WINDS. INSTABILITY PARAMETERS VARY SIGNIFICANTLY BETWEEN MODELS. ACCORDING TO THE GFS SOLUTION...ONLY GENERAL TO POSSIBLY MARGINALLY SEVERE STORMS ARE EXPECTED. THE ETA ON THE OTHER HAND SUGGESTS MUCH MORE WIDESPREAD SEVERE ACTIVITY. AT THIS TOME...WE ARE LEANING CLOSER TO THE GFS SOLUTION. BIGGEST QUESTION IS WHETHER OR NOT ISOLATED STORMS WILL DEVELOP AHEAD OF THE FRONT/SQUALL LINE. IF THIS HAPPENS...THE POTENTIAL FOR LARGE HAIL AND TORNADOES INCREASES SIGNIFICANTLY. THINK DEW POINTS ARE A LITTLE LOW IN OUR AREA FOR THIS TO HAPPEN...BUT THE HIGHEST POTENTIAL WILL BE IN OUR SOUTHWEST. 0-6 KT AVERAGE WINDS RANGE BETWEEN 550 AND 70 KTS DEPENDING ON THE DATA SOURCE...WITH 45 TO 50KT AT 1500 FEET. IT SHOULD NOT TAKE MUCH TO TRANSFER SOME OF THIS ENERGY TO THE SURFACE. STRONGLY NEGATIVELY TILTED SHORTWAVE WILL ONLY AID IN THIS PROCESS. AS THE SQUALL LINE MOVES EAST IT WILL OUTRUN ITS UPPER LEVEL SUPPORT...AS WELL AS MOVE INTO DRIER MORE STABLE AIR. THUS SEVERE POTENTIAL WILL DECREASE AS THE NIGHT PROGRESSES AND THE LINE MOVES EAST OF CENTRAL ALABAMA. GUSTY WINDS WILL INCREASE OVERNIGHT AND THURSDAY PEAKING LATE THURSDAY AFTERNOON. A LAKE WIND ADVISORY IS IN EFFECT FOR MOST OF CENTRAL AND WESTERN ALABAMA...WITH A WIND ADVISORY IN EFFECT FOR ALL OF CENTRAL ALABAMA TOMORROW INTO EARLY FRIDAY MORNING. FRIDAY AND SATURDAY LOOK VERY WARM WITH MOSTLY CLEAR SKIES ON FRIDAY. ONE EXCEPTION MAY BE AREAS SOUTHEAST OF A LINE FROM AUBURN TO SELMA WHERE THE FRONTAL BOUNDARY IS EXPECTED TO STALL. BY SATURDAY...A WEAK WARM FRONT WILL LIFT NORTHWARD ACROSS CENTRAL ALABAMA...RESULTING IN INCREASED RAIN CHANCES. HOWEVER...LACK OF UPPER LEVEL SUPPORT POINT TO NON SEVERE-MORE SUMMERLIKE STORMS. FOR ADDITIONAL INFORMATION SEE OUR VARIOUS WIND ADVISORIES (NPWBMX) OUR HAZARDOUS WEATHER OUTLOOK (HWOBMX)...AND OUR SPECIAL WEATHER STATEMENT (SPSBMX). 12/SIRMON .LONG TERM...(SUNDAY THROUGH WEDNESDAY) SUNDAY WILL ONLY SEE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE FORECAST AREA AND AFTERNOON HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S. WENT A DEGREE OR SO BELOW GUIDANCE VALUES FOR THE TEMPERATURES. THIS MODEL RUN HAS THE NEXT COLD FRONT COMING IN A BIT SLOWER THAN THE PREVIOUS MODEL RUNS. WENT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE NORTHWEST ON MONDAY TO A SLIGHT CHANCE SOUTHEAST. THIS MAY CONTINUE TO SLOW DOWN OVER THE NEXT FEW RUNS. THE COLD FRONT COMES THROUGH MONDAY NIGHT/TUESDAY. AFTERNOON HIGHS ON MONDAY WILL BE IN THE UPPER 70S TO LOWER 80S AND POST FRONTAL ON TUESDAY HIGHS WILL ONLY BE IN THE UPPER 60S TO AROUND 70. A FAIRLY IMPRESSIVE COLD FRONT FOR SO CLOSE TO SPRING. ANOTHER NOTE...THERE MAY BE A FEW STRONG STORMS WITH THE COLD FRONT MONDAY NIGHT/TUESDAY. PLEASE STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 75 48 75 / 10 30 90 10 ANNISTON 51 75 53 76 / 0 20 90 10 BIRMINGHAM 55 74 53 75 / 10 50 90 10 TUSCALOOSA 54 76 50 77 / 10 60 70 10 CALERA 54 75 53 78 / 10 40 90 10 AUBURN 54 74 58 72 / 0 20 80 40 MONTGOMERY 53 77 57 75 / 10 30 90 20 TROY 50 77 59 74 / 10 20 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES... A LAKE WIND ADVISORY THIS AFTERNOON THROUGH 6 AM FOR THE FOLLOWING COUNTIES: MARION...WINSTON...BLOUNT...LAMAR...FAYETTE...WALKER...JEFFERSON...SHELBY... PICKENS...TUSCALOOSA...SUMTER GREENE...HALE...PERRY...BIBB...CHILTON... AUTAUGA...LOWNDES...DALLAS...MARENGO... A WIND ADVISORY FROM 6 AM THURSDAY THROUGH 3 AM FRIDAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Mar 8, 1:30 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST WED MAR 8 2006 ALZ011>015-017>050-091147- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND GUSTS BETWEEN 25 TO 30 MPH WILL BE POSSIBLE ACROSS AREAS ALONG AND WEST OF INTERSTATE 65 THIS AFTERNOON AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES NEAR THE AREA. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 600 AM THURSDAY MORNING FOR AREAS WEST OF A LINE FROM ONEONTA...BIRMINGHAM...CLANTON...TO HAYNEVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE LIKELY ACROSS CENTRAL ALABAMA THURSDAY AFTERNOON AND THURSDAY NIGHT. AT THIS TIME...THE HIGHEST THREAT FOR SEVERE STORMS IS FROM 3 PM THURSDAY UNTIL MIDNIGHT. A SQUALL LINE IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY AFTERNOON AND EVENING BRINGING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. IN ADVANCE OF THE SQUALL LINE STRONG SOUTHERLY SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS UP TO 40 TO 45 MPH WILL BE POSSIBLE. IF YOU ARE PLANNING ANY OUTDOOR ACTIVITIES OR TRAVEL ACROSS THE STATE THURSDAY OR THURSDAY NIGHT...BE SURE TO STAY INFORMED TO THE LATEST FORECASTS AS WELL AS ANY POSSIBLE WATCHES OR WARNINGS THAT MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED TODAY OR TONIGHT...BUT WILL LIKELY BE REQUIRED THURSDAY AFTERNOON AND THURSDAY NIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:47 AM CST | Lake Wind Advisory | BMX | Autauga, Bibb, Blount, Chilton, Dallas, Fayette and 14 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.